Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 13, 2013, 2:13 PM CDT for Cass County, Marion County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 13, 2013, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cass County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:36 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 13, 10:36 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1036 AM CDT TUE AUG 13 2013 .DISCUSSION... WILL UPDATE FORECAST THIS MORNING FOR TODAYS TEMPERATURES...AS CLOUDS AND POTENTIAL PRECIP WILL KEEP READINGS DOWN THIS AFTERNOON FOR MOST OF THE AREA NORTH OF INTERSTATE 20. SOME LOCATIONS ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA MAY ALREADY HAVE WARMED TO NEAR THE MAX...AS AN OUTFLOW BOUNDARY BRINGS COOLER AIR SOUTH. HAVE NO PROBLEM WITH POPS...AS A VERY UNSTABLE 12Z SHV SOUNDING COMBINED WITH A PW OF 2 INCHES IS JUST WAITING FOR A LITTLE LIFT... EITHER BY HEATING OR A BOUNDARY. UPDATE OUT SHORTLY. && TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS TODAY...MAINLY ALONG AND NE OF A KPRX/KSHV/KIER LINE...AS A DISTURBANCE AND COLD FRONT MOVE INTO THE REGION. CONVECTION WILL LIKELY SPREAD ACROSS ALL AREAS BY TONIGHT...AND CONTINUE INTERMITTENTLY THROUGH AND BEYOND THE END OF THE 18Z TAF PD. AS THE CONVECTION BECOMES MORE WIDESPREAD... FLIGHT CONDITIONS AT AREA TERMINALS WILL DECLINE. WINDS N OF I-20 WILL GENERALLY BE VRBL WITH MULTIPLE OUTFLOW BOUNDARIES IN THE VC...AND SW AT 8-10 KTS WITH HIGHER GUSTS ACROSS AREAS S OF I-20. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 73 87 66 90 / 50 70 70 30 20 MLU 92 71 86 63 88 / 70 70 70 30 20 DEQ 85 70 84 58 87 / 70 70 50 20 10 TXK 88 71 85 60 88 / 70 70 50 20 10 ELD 85 70 84 58 87 / 70 70 50 20 10 TYR 95 74 89 67 91 / 30 60 60 30 20 GGG 95 74 88 65 91 / 30 60 60 30 20 LFK 98 74 90 68 92 / 20 40 60 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/12
Hazardous weather outlook, Aug 13, 11:56 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT TUE AUG 13 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS AND NORTHEAST LOUISIANA AS A DISTURBANCE MOVES INTO THE REGION FROM THE NORTHWEST. ISOLATED SEVERE STORMS CANNOT BE RULED OUT WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. LOCALLY HEAVY DOWNPOURS ARE EXPECTED IN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL BE MOVING THROUGH THE REGION ON WEDNESDAY BEFORE ENDING FROM NORTH TO SOUTH WEDNESDAY NIGHT. AGAIN...HEAVY DOWNPOURS AND ISOLATED SEVERE WIND DAMAGE MAY ACCOMPANY THE STORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 13, 1:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 PM CDT TUE AUG 13 2013
ARZ070-071-LAZ001-002-TXZ112-131900-
BOSSIER-CADDO-CASS-LAFAYETTE-MILLER-
104 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
CASS...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...DODDRIDGE...RAVANNA...GILLIAM...HOSSTON...IDA...PLAIN
DEALING...RODESSA...VIVIAN...BIVINS AND MCLEOD...
AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BIVINS...OR 8 MILES SOUTH OF
ATLANTA...MOVING EAST AT 20 MPH.
WINDS UP TO 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
12Special weather statement, Aug 13, 1:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT TUE AUG 13 2013
TXZ111-112-131930-
CASS-MORRIS-
145 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MORRIS AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
DAINGERFIELD...HUGHES SPRINGS...JENKINS...KILDARE...LINDEN AND
ROCKY BRANCH...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DAINGERFIELD...OR 17 MILES EAST
OF PITTSBURG...MOVING EAST AT 20 MPH.
WINDS OF 40 TO 50 MPH...BREIF BUT HEAVY DOWNPOURS...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
12Special weather statement, Aug 13, 2:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT TUE AUG 13 2013
LAZ005-013-131945-
JACKSON-LINCOLN-
208 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING AND RUSTON...
AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAMBLING...MOVING EAST AT 10
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
WCMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 54 min |
| Aug 13, 3:17 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 28 min |
| Aug 13, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 28 min |
| Aug 13, 2:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 52 min |
| Aug 13, 4:19 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.